Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 383, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 16, 2005, 9:00 PM CDT for Ward County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2005, 9:00 PM CDT (02:00 UTC)
- Expired
- Sep 16, 2005, 10:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Ward County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:50 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Sep 16, 2:50 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT FRI SEP 16 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. A QUASI STATIONARY 500 MB LOW WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH SATURDAY NIGHT. EAST OF THE LOW...A SERIES OF SHORT WAVES WILL SPEED EAST IN LOW AMPLITUDE FLOW. MEANWHILE AT THE SURFACE... A WARM FRONT EXTENDS NORTHEAST FROM A LOW PRESSURE CENTER IN THE WESTERN DAKOTAS. THIS FEATURE MAY GENERATE A FEW STRONG THUNDERSTORMS TONIGHT WITH HAIL THAT MAY APPROACH SEVERE LIMITS. THE FRONTAL SYSTEM WILL MOVE EAST OUT OF THE CWA SATURDAY EVENING AS THE WESTERN UPPER LOW CROSSES THE ROCKIES. THE CHANCE OF THUNDERSTORMS WILL THEN CHANGE TO SHOWERS. DRY WEATHER SHOULD COMMENCE SUNDAY EVENING AS THE MAIN UPPER TROUGH PASSES. THE GFS THEN SHOWS DRY ZONAL FLOW THROUGH MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT. UPPER LEVEL FLOW NOW FORECAST TO BE NEARLY ZONAL TUESDAY THROUGH THURSDAY WITH THE NEW 12Z GFS DEVELOPING A STRONG UPPER LEVEL SHORT WAVE OVER WESTERN MONTANA BY FRIDAY AFTERNOON. WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE NORTH CENTRAL WEDNESDAY NIGHT AND THURSDAY MORNING AS A WEAK SHORT WAVE MOVES THROUGH THE FLOW. WITH CURRENT 12Z GFS CHANCE OF PCPN LOOKS BETTER THURSDAY NIGHT AND FRIDAY...BUT CONSIDERING THE CHANGE FROM EARLIER RUNS WILL WAIT TO SEE IF LATER RUNS ARE CONSISTENT WITH CHANGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/TSW
Hazardous weather outlook, Sep 16, 4:07 AM CDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 407 AM CDT FRI SEP 16 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 407 AM CDT FRI SEP 16 2005 /307 AM MDT FRI SEP 16 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Sep 16, 7:39 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL GARRISON 47.65N 101.42W
09/16/2005 0.75 INCH MCLEAN ND LAW ENFORCEMENT
STARTED AT 730 CDT AND WAS STILL FALLING
&&
JCLocal storm report, Sep 16, 8:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 9 N BOTTINEAU 48.96N 100.44W
09/16/2005 1.00 INCH BOTTINEAU ND BROADCAST MEDIA
&&
HWETZELThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:22 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 53 min |
| Sep 16, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 22 min |
| Sep 16, 8:35 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 55 min |
| Sep 16, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 59 min |
| Sep 16, 9:41 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Sep 16, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 48 min |
| Sep 16, 11:02 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.